Thursday, November 23, 2006

Tamiflu May Be Linked to Risk for Self-Injury and Delirium

by Yael Waknine
Medscape Medical News 2006. © 2006 Medscape
November 14, 2006 — The US Food and Drug Administration (FDA) and Roche Laboratories Inc have notified healthcare professionals regarding safety labeling revisions for oseltamivir phosphate (Tamiflu capsules and suspension) that warn of the potential risk for neuropsychiatric events associated with its use.The warning was based on postmarketing reports (primarily from Japan) suggesting that patients with influenza receiving oseltamivir, particularly children, may be at increased risk for self-injury and delirium. Although the role of the drug remains unclear, patients receiving oseltamivir should be closely monitored for signs of abnormal behavior, according to an alert sent yesterday from MedWatch, the FDA's safety information and adverse event reporting program.Oseltamivir is indicated for the prophylaxis of influenza and treatment of uncomplicated acute illness in those who have been symptomatic for no longer than 2 days. It is approved for use in patients aged 1 year and older.Adverse events potentially related to use of oseltamivir should be reported to the FDA's MedWatch reporting program by phone at 1-800-FDA-1088, by fax at 1-800-FDA-0178, online at http://www.fda.gov/medwatch, or by mail to 5600 Fishers Lane, Rockville, MD 20852-9787.

2 comments:

Jamie said...

That cracks me up! The report says: "patients receiving oseltamivir should be closely monitored. . ."

Ummmmm, here's a wild thought! How about NOT giving it to people since it's causing serious adverse side effects.

tamiflu Prescription Information said...

My name is Mike Conlin and i would like to show you my personal experience with Tamiflu.

I am 26 years old. Have been on Tamiflu for 5 days now. This stuff ROCKS. I was running a 104 Fever ... felt like I was doing to die, was snapping at everyone, etc. I got home and took my first dose along with a dose of Robotussin for my cough. I woke up 3 hours later and my fever dropped from 103.7 to 99.3. It fluctuated a little after that but remained under 100. Body Aches were gone. I was sweating like a mad man but that was probably the fever breaking.

I have experienced some of these side effects-
Mild nausea .. almost puked on first dose. Also had mental fog going on. Concentration was difficult but my doctor forwarned me it makes you 'loopy'.

I hope this information will be useful to others,
Mike Conlin